Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 28, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 23, 2008, 4:09 PM EDT for Orange County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2008, 4:09 PM EDT (20:09 UTC)
- Expired
- May 23, 2008, 4:38 PM EDT
- In force
- 29 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Orange County, FL
The radar
The Melbourne radar (KMLB), 83 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 232010
SVRMLB
FLC095-232100-
/O.NEW.KMLB.SV.W.0028.080523T2009Z-080523T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
409 PM EDT FRI MAY 23 2008
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ORANGE COUNTY IN FLORIDA.
* UNTIL 500 PM EDT
* AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WALT DISNEY WORLD AND LAKE BUENA VISTA......AND MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
MGM STUDIOS...EPCOT...WINDERMERE...BAY HILL...PLEASURE ISLAND...
DOCTOR PHILLIPS...UNIVERSAL STUDIOS...SEA WORLD...OAK
RIDGE...ORLANDO...PINE CASTLE...BELLE ISLE...BUENA VENTURA
LAKES...CONWAY...ORLANDO INTERNATIONAL AIRPORT AND LAKE MARY JANE
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
LAT...LON 2852 8112 2833 8113 2833 8149 2831 8153
2832 8161 2837 8165 2849 8165 2851 8163
TIME...MOT...LOC 2009Z 273DEG 21KT 2842 8157
$$
151 follow-up statement
000
WWUS52 KMLB 232038
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
436 PM EDT FRI MAY 23 2008
FLC095-232046-
/O.CAN.KMLB.SV.W.0028.000000T0000Z-080523T2100Z/
ORANGE FL-
436 PM EDT FRI MAY 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ORANGE COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF
PRODUCING HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS BEEN
CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES WILL
CONTINUE TO BE POSSIBLE. THIS STORM WILL ALSO PRODUCE WIND GUSTS UP TO
35 MPH AS IT MOVES EAST NEAR ORLANDO INTERNATIONAL AIRPORT.
LAT...LON 2852 8112 2833 8113 2833 8149 2831 8153
2832 8161 2837 8165 2849 8165 2851 8163
TIME...MOT...LOC 2036Z 273DEG 21KT 2841 8139
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:55 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 23, 2:55 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 255 PM EDT FRI MAY 23 2008 .DISCUSSION... THROUGH TONIGHT...STORMS WILL INCREASE THROUGH LATE AFTERNOON AS THEY CONTINUE TO MOVE EAST AND APPROACH THE EAST COAST SEA BREEZE. SHORTWAVE/VORT ENERGY ALOFT AND ENHANCED LOW LEVEL CONVERGENCE PROVIDED FROM SEA BREEZE/OUTFLOW BOUJNDARIES WILL ALSO AID IN STORM STRENGTH WITH A FEW STRONG/MARGINAL SEVERE STORMS POSSIBLE LATE AFTERNOON/EARLY EVENING. STORMS WILL MOVE OFFSHORE THE COAST AND BE WINDING DOWN OVER LAND AREAS LATE EVENING WITH OVERNIGHT LOWS IN LOWER/MID 70S. SATURDAY...SHORTWAVE WILL PUSH OFF SE U.S. COAST WITH SURFACE LOW FORMATION OFF THE GA/SC COAST. WESTERLY WIND COMPONENT WILL PERSIST BUT WILL BEGIN TO SEE A SHIFT TO NORTHERLY COMPONENT LATE IN THE DAY WITH BACK DOOR FRONT REACHING THE NE FRINGES. MOISTURE WILL REMAIN DEEP SO SHOWER/STORM CHANCES WILL REMAIN ON THE HIGH SIDE. SAT NIGHT-SUN...EXPECT ONGOING CONVECTION SAT EVENING AHEAD OF A BACK DOOR COLD FRONT DROPPING SOUTHWARD ACROSS THE AREA. EXPECT THIS FEATURE TO BE LOCATED OVER THE SOUTHERN PENINSULA/FL STRAITS BY DAYBREAK SUN. THE FLOW ALOFT WILL BE NORTH/NORTHWEST AS RIDGE AMPLIFICATION OVER THE CENTRAL CONUS WILL KEEP TROUGHING ALONG THE EASTERN SEABOARD. AN EAST-WEST ELONGATED UPPER TROUGH WILL SLIDE DOWN THE PENINSULA BEHIND THE FRONT INDUCING CONVECTION OUT AHEAD OF IT DURING THE AFTN/EVENING. WILL KEEP LIKELY COVERAGE AREA-WIDE SAT INTO EARLY EVENING. CONDITIONS WILL DRY BEHIND THIS FEATURE ON SUN...THOUGH WILL KEEP SMALL POPS SOUTHWARD DURING THE EARLY PART OF THE DAY. AS THE UPPER TROUGH MOVES AWAY FROM THE EAST COAST DURING THE DAY SUN...THE UPPER LEVEL RIDGING WILL SLIDE EASTWARD EXTENDING FROM THE WESTERN GOMEX THROUGH THE NORTHEAST U.S. LOWS NEAR TO SLIGHTLY ABOVE CLIMO WITH HIGHS ON SUN A FEW DEGREES BELOW SEASONAL NORMS. MON-FRI...(PREVIOUS DISCUSSION)...THE LARGE CONTINENTAL RIDGE WITH ITS ACCOMPANYING AIRMASS WILL SETTLE OVER THE SW ATLC BY DAYBREAK MON AND WILL BE THE PRIMARY WX FEATURE INTO THE MIDDLE OF NEXT WEEK. MODEL SOUNDINGS INDICATE LYR PW VALUES BLO 1.0 ASSOCIATED WITH THE AIRMASS WHICH...WHEN COMBINED WITH THE SHARP H85-H70 SUBSIDENCE INVERSION...WILL SQUASH ANY MEANINGFUL PRECIP CHANCES THRU MIDWEEK. STEADY ONSHORE FLOW AND LOW DEWPOINT AIR WILL KEEP TEMPS AOB CLIMO THRU WED. TEMPS/POPS WILL INCREASE ON THU AS THE RIDGE WEAKENS AND LOW/MID LVL WINDS SHIFT TO THE SE...TAPPING AN TROPICAL MOISTURE FROM THE NRN CARIB/GREATER ANTILLES. && .AVIATION...CIG AND VSBY REDUCTIONS WITH SCT/NMRS SHRA/TSRA THROUGH 00Z THEN GRADUAL IMPROVEMENT THROUGH 08Z BUT MAY HAVE SOME AREAS LOW STRATUS AND PATCHY FOG 09-12Z SAT. && .MARINE...MAIN CONCERN TO BOATERS THROUGH THIS EVENING WILL BE TSTMS MOVING OFFSHORE FROM MAINLAND. STORMS EXPECTED AGAIN ON SATURDAY WITH A WIND SHIFT STARTING TO MOVE DOWN FROM THE NORTH LATE IN THE DAY. SAT NIGHT-WED...A COLD FRONT WILL PASS SOUTHWARD ACROSS THE COASTAL WATERS SAT NIGHT. HIGH PRESSURE RIDGING WILL BUILD IN BEHIND THE FRONT AND WILL REMAIN NORTH OF EAST CENTRAL FLORIDA. INITIAL NORTHWEST WINDS WILL VEER TO NORTHEAST SAT NIGHT BECOMING EAST/NORTHEASTERLY SUN OVERNIGHT AND REMAINING THAT WAY THROUGH THE MIDDLE OF NEXT WEEK. WINDS WILL INCREASE SAT EVENING 15-20 KTS...PERHAPS SUSTAINED AROUND 20 KTS (OFFSHORE) LASTING THRU SUN AND INTO LATE MON BEFORE DECREASING BELOW CAUTIONARY/ADVISORY LEVELS MON NIGHT/TUE. SEAS WILL CLIMB TWD ADVISORY LEVELS 6 TO POSSIBLY 8 FT DURING THE DAY SUN INTO MON MORNING. SEAS WILL FALL BELOW CAUTIONARY/ADVISORY LEVELS DURING THE DAY TUE. ALL IN ALL NOT A GREAT MEMORIAL DAY WEEKEND FOR BOATING. A NORTHEAST SWELL CONTRIBUTION BEGINNING SUN WILL CONTINUE INTO MID WEEK ELEVATING THE RIP CURRENT RISK THREAT. && .FIRE WEATHER...HIGHER MOISTURE AND PRECIP CHANCES BEFORE FRONTAL PASSAGE WILL KEEP RH VALUES FROM REACHING CRITICAL THRESHOLDS THROUGH SAT. EVEN AFTER FRONT PUSHES THROUGH AND DRIER AIR MOVES IN...WINDS WILL QUICKLY BECOME NELY SUN/MON SO CRITICAL THRESHOLDS NOT ANTICIPATED BUT WILL WATCH TRENDS THROUGH SUBSEQUENT RUNS. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 86 71 80 / 50 40 20 10 MCO 73 88 70 85 / 40 50 20 10 MLB 74 88 72 81 / 40 60 20 10 VRB 74 88 72 81 / 40 60 20 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...GLITTO LONG TERM....SEDLOCK
Hazardous weather outlook, May 23, 6:09 AM EDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 609 AM EDT FRI MAY 23 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-232200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 609 AM EDT FRI MAY 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... AN UPPER LEVEL DISTURBANCE MOVING EAST ALONG THE GULF COAST WILL BRING INCREASED INSTABILITY TO CENTRAL FLORIDA TODAY. COMBINED WITH SOME MORE HEATING THAN YESTERDAY AND THE PRESENCE OF THE EAST COAST SEA BREEZE BOUNDARY...WE EXPECT A HIGH COVERAGE OF RAIN AND LIGHTNING STORMS TO DEVELOP NORTH OF ORLANDO LATER THIS AFTERNOON. MORE SCATTERED LIGHTNING STORMS ARE EXPECTED SOUTH OF ORLANDO. CONDITIONS WILL BE FAVORABLE FOR HEAVY RAIN AND DOWNBURST WINDS OF 40 TO 50 MPH. AN ISOLATED SEVERE STORM WITH DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE. STORM MOVEMENT WILL BE TOWARD THE EAST AT 15 TO 20 MPH. ...MARINE THUNDERSTORM GUST IMPACT... SCATTERED TO NUMEROUS LIGHTNING STORMS ARE EXPECTED TO MOVE OFFSHORE MAINLY FROM MID AFTERNOON TO EARLY EVENING. STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 35 KNOTS ON THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS...MAINLY NORTH OF COCOA BEACH. ...FIRE WEATHER IMPACT... THERE EXISTS A FIRE DANGER FROM THE COMBINATION OF HIGH DROUGHT INDICES AND THE THREAT FOR CLOUD TO GROUND LIGHTNING STRIKES AND STRONG WIND GUSTS FROM THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED STORMS WILL BRING THE THREAT FOR CLOUD TO GROUND LIGHTNING AND GUSTY WINDS AGAIN SATURDAY AFTERNOON. THE RIP CURRENT RISK WILL INCREASE SUNDAY THROUGH TUESDAY AS LONG PERIOD SWELLS ARRIVE IN THE AREA. WINDS AND SEAS WILL INCREASE TO HAZARDOUS LEVELS SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY
In the hours before
Special weather statement, May 23, 1:25 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL ISSUED BY NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 125 PM EDT FRI MAY 23 2008 FLZ044-144-231815- SOUTHERN LAKE COUNTY-NORTHERN LAKE COUNTY- 125 PM EDT FRI MAY 23 2008 ...STRONG THUNDERSTORMS WILL AFFECT LAKE COUNTY... A CLUSTER OF STRONG THUNDERSTORMS...MOVING EAST AT 20 MPH...WILL AFFECT CENTRAL LAKE COUNTY...INCLUDING MASCOTTE...LAKE HARRIS AND HOWEY IN THE HILLS...UNTIL 215 PM EDT. GUSTY WINDS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE. EXCESSIVE CLOUD TO GROUND LIGHTNING IS EXPECTED TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. 17
Special weather statement, May 23, 2:09 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 209 PM EDT FRI MAY 23 2008 FLZ044-144-231915- NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY- 209 PM EDT FRI MAY 23 2008 ...STRONG THUNDERSTORMS AFFECTING NORTHERN AND CENTRAL LAKE COUNTY... AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS FROM 5 MILES EAST OF EMERALDA TO 9 MILES SOUTHWEST OF LEESBURG...MOVING EAST AT 18 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE FRUITLAND PARK...LEESBURG OKAHUMPKA...LISBON...UMATILLA...MASCOTTE AND CLERMONT. WIND GUSTS TO 40 MPH AND BRIEF PERIODS OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. DD
Special weather statement, May 23, 3:30 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 330 PM EDT FRI MAY 23 2008 FLZ045-046-231945- ORANGE-SEMINOLE- 330 PM EDT FRI MAY 23 2008 ...STRONG THUNDERSTORMS AFFECTING CENTRAL ORANGE COUNTY... AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM APPROACHING WINTER PARK. THE STORM WAS MOVING EAST AT 25 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS TO 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. 15
Special weather statement, May 23, 3:42 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 342 PM EDT FRI MAY 23 2008 FLZ058-059-232030- OKEECHOBEE-ST. LUCIE- 342 PM EDT FRI MAY 23 2008 ...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN OKEECHOBEE COUNTY... SOUTHWESTERN ST. LUCIE COUNTY... AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 9 MILES SOUTHWEST OF OKEECHOBEE...MOVING NORTHEAST AT 19 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE THE TOWN OF OKEECHOBEE...FOUR SEASONS ESTATES AND TAYLOR CREEK. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. DD
Special weather statement, May 23, 3:47 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 347 PM EDT FRI MAY 23 2008 FLZ064-232030- MARTIN- 347 PM EDT FRI MAY 23 2008 ...STRONG THUNDERSTORMS AFFECTING EASTERN MARTIN AND SAINT LUCIE COUNTIES.. AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 6 MILES SOUTHWEST OF PORT SALERNO...MOVING NORTH AT 15 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE HOBE SOUND...STUART...AND ROCKY POINT. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
Special weather statement, May 23, 3:55 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 355 PM EDT FRI MAY 23 2008 FLZ045-144-232015- ORANGE-SOUTHERN LAKE COUNTY- 355 PM EDT FRI MAY 23 2008 ...STRONG THUNDERSTORMS AFFECTING SOUTHEAST LAKE COUNTY MOVING TOWARD SOUTHWEST ORANGE COUNTY... AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER EXTREME SOUTHEAST LAKE COUNTY NEAR U S HIGHWAY 27. THE STORM WAS MOVING EAST AT 30 MPH AND WILL MOVE ACROSS SOUTHWEST ORANGE COUNTY...INCLUDING THE ATTRACTIONS AREA AND LAKE BUENA VISTA. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. VERY HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. MRV
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 4:03 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Saint Lucie | 42 min |
| May 23, 4:57 PM EDT | Areal Flood Advisory | MLB | Martin, Saint Lucie | 2 hr |
| May 23, 7:47 PM EDT | Special Marine Warning | MLB | 88 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.